Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 34, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 4, 2015, 6:15 AM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 6:15 AM EDT (10:15 UTC)
- Expired
- Aug 4, 2015, 6:34 AM EDT
- In force
- 19 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
830
WUUS51 KOKX 041015
SVROKX
CTC011-041045-
/O.NEW.KOKX.SV.W.0034.150804T1015Z-150804T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
615 AM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 645 AM EDT
* AT 614 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH NEAR
GROTON MOVING NORTHEAST AT 40 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MYSTIC AROUND 620 AM EDT.
LEDYARD CENTER AROUND 625 AM EDT.
LEDYARD AROUND 630 AM EDT.
WESTERLY AND NORWICH AROUND 635 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4142 7180 4141 7184 4134 7183 4135 7188
4133 7191 4134 7199 4132 7199 4131 7198
4133 7202 4131 7203 4134 7204 4132 7208
4144 7209 4130 7211 4130 7212 4142 7229
4163 7180
TIME...MOT...LOC 1014Z 246DEG 35KT 4133 7208
$$
JST2 follow-up statements
718
WWUS51 KOKX 041023
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
623 AM EDT TUE AUG 4 2015
CTC011-041045-
/O.CON.KOKX.SV.W.0034.000000T0000Z-150804T1045Z/
NEW LONDON CT-
623 AM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR SOUTHEASTERN NEW LONDON COUNTY...
AT 621 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH NEAR MYSTIC MOVING
NORTHEAST AT 40 MPH.
THIS SEVERE STORM WILL BE NEAR...
NORTH STONINGTON BY 635 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4142 7180 4141 7184 4134 7183 4135 7188
4133 7191 4134 7199 4132 7199 4131 7198
4133 7202 4131 7203 4134 7204 4134 7205
4138 7209 4144 7209 4140 7210 4145 7214
4163 7180
TIME...MOT...LOC 1021Z 246DEG 35KT 4136 7199
$$
JST001
WWUS51 KOKX 041034
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
634 AM EDT TUE AUG 4 2015
CTC011-041043-
/O.CAN.KOKX.SV.W.0034.000000T0000Z-150804T1045Z/
NEW LONDON CT-
634 AM EDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEW LONDON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4142 7180 4141 7184 4134 7183 4135 7188
4133 7191 4134 7199 4132 7199 4131 7198
4133 7202 4131 7203 4134 7204 4134 7205
4138 7209 4144 7209 4140 7210 4145 7214
4163 7180
TIME...MOT...LOC 1032Z 246DEG 35KT 4136 7083
$$
JSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:12 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 4, 6:12 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
612 AM EDT TUE AUG 4 2015
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH OVERNIGHT THEN STALL
ACROSS THE AREA TODAY. THE COLD FRONT MOVES OFFSHORE WEDNESDAY AS
WEAK HIGH PRESSURE BUILDS INTO THE AREA. WEAK HIGH PRESSURE BUILDS
INTO THE AREA ON THURSDAY. SEVERAL WAVES OF LOW PRESSURE MAY
IMPACT THE AREA FRIDAY INTO SATURDAY. HIGH PRESSURE RETURNS FOR
THE SECOND HALF OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 9 AM THIS MORNING/...
FCST GOING RATHER AS EXPECTED. HIGH CAPE/INSTABILITY AND DYNAMICS
IN THE FORM OF A PRONOUNCED JET STREAK PRODUCED A MASSIVE SEVERE
STORM THAT IS MOVING ALONG THE NORTH SHORE.
EXPECT THE ACTIVITY IS EAST OF CT AND LONG ISLAND BY 900 AM.
&&
.SHORT TERM /9 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
EXPECTING MOSTLY DRY INTO THE EARLY AFTN...THEN ISOLATED TSTMS
DEVELOP IN RESPONSE TO HEATING. NCAR ENSEMBLE SUPPORTS ISOLATED
CONVECTION AT BEST WITH FOCUS IN THE HUDSON VALLEY. HAVE KEPT IT
AT ISOLATED ALL LOCATIONS AS HAVE BEEN TOO BUSY WITH SEVERE TO
FULLY ANALYZE NWP YET.
DRY...LESS HUMID AND NEAR NORMAL FOR WEDNESDAY.
BLENDED MOS USED FOR TEMPS.
THERE IS A HIGH RISK FOR THE DEVELOPMENT OF RIP CURRENTS AT THE
OCEAN BEACHES TODAY. A RIP CURRENT STATEMENT IS IN EFFECT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER LEVEL TROUGH OVER THE REGION WEDNESDAY NIGHT LIFTS INTO
SOUTHEAST CANADA ON THURSDAY WITH WEAK RIDGING AT THE SURFACE AND
ALOFT. UPPER LEVEL VORTICITY/ENERGY CURRENTLY OVER THE ROCKIES WILL
SLOWLY SLIDE EAST INTO THE OHIO VALLEY BY THURSDAY. THE STRENGTH OF
THIS ENERGY WILL BE KEY TO THE DEVELOPMENT AND TRACK OF LOW PRESSURE
ACROSS THE MID-ATLANTIC AND NORTHEAST THURSDAY NIGHT INTO SATURDAY.
THE LATEST 00Z MODELS OFFER SLIGHTLY MORE CONFIDENCE THAT THERE WILL
BE LOW PRESSURE IMPACTING THE AREA SOMETIME ON FRIDAY INTO AT LEAST
THE FIRST PORTION OF SATURDAY. THE DETAILS ARE STILL VERY MUCH IN
QUESTION...BUT A WIDESPREAD SIGNIFICANT RAINFALL IS POSSIBLE FRIDAY
INTO SATURDAY MORNING.
THE 00Z GFS IS THE FLATEST AND SLOWEST AS IT DOES NOT REALLY DEVELOP
THE LOW UNTIL FRIDAY NIGHT AS A SECOND PIECE OF ENERGY AMPLIFIES
BEHIND THE MAIN ONE. THE 00Z ECMWF IS THE STRONGEST WITH THIS ENERGY
AND DEVELOPS THE LOW ACROSS THE MID ATLANTIC ON FRIDAY AND MOVES IT
JUST SOUTH AND EAST OF LONG ISLAND INTO SATURDAY MORNING. THE 00Z
GEFS ARE A BIT FASTER...WITH THE MEAN LOW TRACK AND TIMING SIMILAR
TO THE 00Z ECMWF.
HAVE CONTINUED WITH LIKELY POPS ON FRIDAY...AND HAVE INCREASED POPS
TO LIKELY FRIDAY NIGHT. POPS THEN DECREASE TO CHANCE DURING THE DAY
ON SATURDAY. AS TIMING BECOMES CLEARER...EXPECT ADJUSTMENTS TO THE
TIMING OF POPS.
THE LOW LIFTS NORTHEAST OF THE AREA SATURDAY NIGHT INTO SUNDAY
MORNING WITH WEAK HIGH PRESSURE RETURNING ON SUNDAY WITH DRY
CONDITIONS.
TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW SEASONABLE LEVELS DURING
THE PERIOD. FRIDAY AND SATURDAY WILL LIKELY BE THE COOLEST AS
TEMPERATURES STRUGGLE TO GET OUT OF THE 70S.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT CONTINUES TO SLOWLY APPROACH FROM THE WEST.
THUNDER HAS MOVED EAST OF ISP...SO JUST KGON LEFT TO BE IMPACTED
BY THUNDER. ANOTHER LINE OF SHOWERS NOW OVER THE CITY TERMINALS
SHOULD MOVE EAST BY 11Z.
OTHERWISE...EXPECT S-SW WINDS OF 5-10 KT AT KNYC TERMINALS AND 5 KT
OR LESS ALONG WITH VFR CONDITIONS.
AFTER FRONTAL PASSAGE...WINDS SHIFT TO THE W-SW AND INCREASE TO
8-12 KT. GRADIENT TIGHTENS THIS AFTERNOON. LOCAL SEA BREEZES
POSSIBLE AT COASTAL TERMINALS.
ADDITIONAL ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE LATE IN THE AFTERNOON. WILL LEAVE OUT OF THE TAF FOR NOW
WITH LOW CONFIDENCE OF COVERAGE AND TIMING.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AFTERNOON SEABREEZES LIKELY TODAY. TIMING OF
GUSTS MAY BE OFF BY +/- 1 HOUR TODAY. AMENDMENTS MAY BE NEEDED FOR
ANY CONVECTION THIS AFTERNOON.
KLGA FCSTER COMMENTS: TIMING OF GUSTS MAY BE OFF BY +/- 1 HOUR
TODAY. AMENDMENTS MAY BE NEEDED FOR ANY CONVECTION THIS AFTERNOON.
KEWR FCSTER COMMENTS: TIMING OF GUSTS MAY BE OFF BY +/- 1 HOUR
TODAY. AMENDMENTS MAY BE NEEDED FOR ANY CONVECTION THIS AFTERNOON.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: TIMING OF GUSTS MAY BE OFF BY +/- 1 HOUR
TODAY. AMENDMENTS MAY BE NEEDED FOR ANY CONVECTION THIS AFTERNOON.
KHPN FCSTER COMMENTS: TIMING OF GUSTS MAY BE OFF BY +/- 1 HOUR
TODAY. AMENDMENTS MAY BE NEEDED FOR ANY CONVECTION THIS AFTERNOON.
KISP FCSTER COMMENTS: AFTERNOON SEABREEZES LIKELY TODAY. TIMING OF
GUSTS MAY BE OFF BY +/- 1 HOUR TODAY. AMENDMENTS MAY BE NEEDED FOR
ANY CONVECTION THIS AFTERNOON.
.OUTLOOK FOR 09Z WED THROUGH SAT...
.TUE NIGHT...SLGT CHC FOR TSTMS MAINLY CSTL TERMINALS IN THE
EVENING. BECOMING VFR OVERNIGHT. SW FLOW BECOMING NW OVERNIGHT.
.WED-THU...VFR. GENERALLY W FLOW.
.FRI...MVFR OR LOWER IN RAIN. WINDS BECOMING NE.
.SAT...MVFR OR LOWER POSSIBLE IN RAIN. NE WINDS.
&&
.MARINE...
OCEAN SEAS BUILD DUE TO THE INCREASE IN THESE WINDS. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT ON THE OCEAN WATERS THROUGH EARLY
TUESDAY EVENING.
OCEAN SEAS WILL BE SUBSIDING TONIGHT...BUT 5 FT SEAS MAY LINGER
ON THE EASTERN OCEAN UNTIL WEDNESDAY MORNING. WEAK HIGH PRESSURE
PASSES OVER THE WATERS ON WEDNESDAY WITH SUB SCA CONDITIONS
EXPECTED. SEVERAL WAVES OF LOW PRESSURE MAY PASS OVER THE WATERS
FOR THE END OF THE WEEK. OCCASIONAL SCA CONDITIONS ARE POSSIBLE ON
FRIDAY...ESPECIALLY ON THE OCEAN.
WEAK HIGH PRESSURE WILL MOVE OVER THE WATERS ON THURSDAY WITH LOW
PRESSURE ON FRIDAY INTO SATURDAY. SUB SCA CONDITIONS ARE EXPECTED
THURSDAY INTO FRIDAY...WITH SEAS BUILDING TO AROUND 5 FT ON SATURDAY
ON THE OCEAN.
&&
.HYDROLOGY...
A WIDESPREAD SIGNIFICANT RAINFALL IS POSSIBLE FRIDAY INTO SATURDAY.
HOWEVER...UNCERTAINTY EXISTS IN WHERE AND WHEN THE HEAVIEST OF THE
RAIN WILL FALL. ANTECEDENT DRY CONDITIONS SHOULD LIMIT FLOODING
POTENTIAL. HOWEVER...ANY HEAVIER RAINFALL THAT DO DEVELOPS WOULD
HAVE THE POTENTIAL FOR LOCALIZED FLOODING.
&&
.EQUIPMENT...
TEWR TERMINAL DOPPLER RADAR REMAINS UNAVAILABLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR NYZ075-080-081-
178-179.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...TONGUE
NEAR TERM...TONGUE
SHORT TERM...TONGUE
LONG TERM...DS
AVIATION...BC
MARINE...TONGUE
HYDROLOGY...TONGUE
EQUIPMENT...Hazardous weather outlook, Aug 3, 9:37 PM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 937 PM EDT MON AUG 3 2015 NYZ075-080-081-178-179-041000- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 937 PM EDT MON AUG 3 2015 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-041000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 937 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 937 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 4, 5:27 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
527 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM MARINE TSTM WIND 1 NNE CRYSTAL BROOK 40.96N 73.04W
08/04/2015 M46 MPH SUFFOLK NY MESONET
&&
DSLocal storm report, Aug 4, 5:37 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
537 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM TSTM WND DMG CENTEREACH 40.87N 73.08W
08/04/2015 SUFFOLK NY NWS EMPLOYEE
LARGE TREE BRANCH DOWN
&&
DSLocal storm report, Aug 4, 6:00 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
600 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM TSTM WND DMG STONY BROOK 40.91N 73.13W
08/04/2015 SUFFOLK NY SOCIAL MEDIA
DOWNED TREE BROUGHT DOWN POWER LINES ON THE PORT
JEFFERSON BRANCH OF THE LIRR. SERVICE HAS BEEN
SUSPENDED.
&&
DSLocal storm report, Aug 4, 6:05 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
605 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND DMG SETAUKET 40.94N 73.12W
08/04/2015 SUFFOLK NY BROADCAST MEDIA
SEVERAL TREES DOWN IN SETAUKET.
&&
DSLocal storm report, Aug 4, 6:10 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
610 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG WADING RIVER 40.95N 72.82W
08/04/2015 SUFFOLK NY SOCIAL MEDIA
MULTIPLE TREES AND POWER LINES DOWN IN WADING RIVER.
&&
DSSpecial weather statement, Aug 4, 6:12 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
612 AM EDT TUE AUG 4 2015
CTZ008-041030-
NORTHERN NEW LONDON-
612 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW LONDON
COUNTY...
AT 611 AM EDT...A STRONG THUNDERSTORM WAS OVER VOLUNTOWN AND
PLAINFIELD...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4155 7187 4155 7188 4163 7194 4164 7193
4164 7179 4158 7179
TIME...MOT...LOC 1011Z 213DEG 22KT 4161 7184
JSTThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:12 AM EDT | Special Weather Statement | OKX | 18 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.